On models for magnetic field line diffusion

K. H. Spatschek, Marc A. Eberhard, H. Friedel

Research output: Contribution to journalArticle

Abstract

In this contribution, certain aspects of the nonlinear dynamics of magnetic field lines are reviewed. First, the basic facts (known from literature) concerning the Hamiltonian structure are briefly summarized. The paper then concentrates on the following subjects: (i) Transition from the continuous description to discrete maps; (ii) Characteristics of incomplete chaos; (iii) Control of chaos. The presentation is concluded by some remarks on the motion of particles in stochastic magnetic fields.
Original languageEnglish
Pages (from-to)85-93
Number of pages9
JournalPhysicalia Magazine
Volume20
Issue number2
Publication statusPublished - 1998

Keywords

  • nonlinear dynamics
  • magnetic field lines
  • Hamiltonian structure
  • continuous description
  • discrete maps
  • incomplete chaos
  • control of chaos
  • motion of particles
  • stochastic magnetic fields

Fingerprint Dive into the research topics of 'On models for magnetic field line diffusion'. Together they form a unique fingerprint.

  • Cite this

    Spatschek, K. H., Eberhard, M. A., & Friedel, H. (1998). On models for magnetic field line diffusion. Physicalia Magazine, 20(2), 85-93.